- This topic is empty.
September 9, 2013 at 2:35 am #21564
Hi, just thought I’d check in and say hi.
Everything’s still pretty much status quo, and I must say, I’m liking it that way for the most part.
I’m still on 12mg. of Dextramethasone (sp?) (4 mg./3x daily) and 1,000 of Keppra. And of course, the Trafinlar.
I’ve put on at least 25 lbs. from the steroids… Now I know what the literature means by having a “fat pad.” I still don’t see a “moon face,” I’m probably better off not knowing.
I have slight leg pain, I always get that for some reason on steroids.
I’ve got some skin tags and other “stuff” that Dr. Halpern will remove on Wed morning. Then it’s on to NYU in the afternoon for bloods, exam w/Dr. Pavlick. When I saw her last 2 weeks ago, I was having a particularly bad day, so she left the steroid dosage alone. I’m pretty sure she’ll start to reduce when I see her. I’m having some anxiety about that–when I did Ipi reinduction, I wound up with adrenal insufficiency. I was so weak and couldn’t lift one foot to walk up a flight of stairs. That time was a straight prednisone wean, and what got me I guess going again was a dex wean, so I am hoping.
Steroid symptoms are not fun; extreme nervousness, sleeplessness, sweatiness, irrational mood-swings, memory issues that are slowly resolving, figuring out how to use the computer again, etc.
The only side-effects from the Trafinlar are mild diarrhea. All the mets on my scalp are gone, the large tumor in my ear is gone. I’d say that at least 50% – 60% of the Mel on my face is resolved, but we’ll see from the pics on Wednesday.
I’m scheduled for an MRI at the very end of Sept., not sure when CT scans are due.
KarenSeptember 9, 2013 at 2:38 am #62445
Oh yes, still not working, probably about 7-10 days till I can go back. Very mixed feelings, afraid I won’t remember how to do anything!September 9, 2013 at 8:01 am #62446Dick_KParticipant Karen, thanks for the update. It sounds as if you are moving in the correct direction. And, having such a good grasp of everything going on with you, I would not worry about remembering things when you go back to work. Continued good luck.
DickSeptember 9, 2013 at 12:46 pm #62447
Thanks so much, Dick.
I really appreciate your support.
BTW, Probably six months ago, i erroneously posted that the trial drug (whatever the iterations of Trafilnar were) were having side effects, you told me that you didn’t think that was so. Boy am I happy to hear you were right, at least for me.
Since I can’t sleep, when my boss emailed me at 7:30 a.m, i called him back and we had a great conversation. I think he was surprised at how clearly I was speaking, because he said “boy you sound great, when are you coming back?” I was very happily pleased. My only limitation will be no driving for a few-several months (I work in the greater NY area), and he said not to worry, we’ll work it out.
I have driven since I was 17 years old, but I do find the thought scary–having a seizure
while driving–G-d forbid
KarenSeptember 9, 2013 at 2:17 pm #62448Catherine PooleKeymaster
Good to hear from you Karen! You sound terrific I agree. Work can be so therapeutic to get your mind off this bloody illness and onto other things. Sorry about the driving, I know I would feel the same way as getting my permit to drive when I was 16 was delayed by surgery and it was all I looked forward to. Keep in touch and let us know how it is going for you. We’ve heard from Frank that those steroids can turn you into a super being!
- The forum ‘Melanoma Diagnosis: Stage IV’ is closed to new topics and replies.